Alert archive / Rhode Island / River Flood Warnings in 2008

River Flood Warning 37, NWS Boston/Norton, MA

July 24, 2008Kent County, Providence County, Rhode Island

NWS Boston/Norton, MA issued this river flood warning at Jul 24, 2008, 12:49 PM EDT for Kent County, Providence County, Rhode Island. It took effect at Jul 24, 2008, 6:21 PM EDT. It was in force for 40 min.

The area

The counties it named.

The facts

Issued
Jul 24, 2008, 12:49 PM EDT (16:49 UTC)
In effect from
Jul 24, 2008, 6:21 PM EDT
Expired
Jul 24, 2008, 7:01 PM EDT
In force
40 min
Issued by
NWS Boston/Norton, MA
Flood severity
Minor

Counties Kent County, RI, Providence County, RI

The radar

The Boston radar (KBOX), 42 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pawtuxet River at Cranston (CRAR1).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KBOX 241649
FLWBOX


BULLETIN...IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1249 PM EDT THU JUL 24 2008

...THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN RHODE ISLAND... 

  PAWTUXET RIVER AT CRANSTON AFFECTING KENT AND PROVIDENCE COUNTIES

HEAVY RAINS FROM YESTERDAY AFTERNOON PRODUCED A SIGNIFICANT RISE ON
THE LOWER PAWTUXET RIVER. ADDITIONAL RAINS OF 1.5 TO 2 INCHES ARE
FORECAST FOR THIS AFTERNOON.  AS A RESULT...MINOR FLOODING IS
EXPECTED. 

A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD 
EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED.

DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR 
CULVERTS.  SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE.

RIC003-007-250449-
/O.NEW.KBOX.FL.W.0037.080724T2221Z-080725T1200Z/
/CRAR1.1.ER.080724T2221Z.080725T0000Z.080725T0600Z.NO/
1249 PM EDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PAWTUXET RIVER AT CRANSTON.
* FROM THIS EVENING TO FRIDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:16 PM THURSDAY THE STAGE WAS 5.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 9.3 FEET THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 9.5 FEET...PARKING LOTS AND ROADS ARE FLOODED IN LOW 
  LYING AREAS OF WARWICK AND CRANSTON NEAR THE PAWTUXET RIVER. 
  IMPACTED ROADS INCLUDE RIVER STREET...PIONEER AVENUE...BELLOWS 
  STREET AND VENTURI AVENUE IN WARWICK.

$$
1 follow-up statement
000 
WGUS81 KBOX 242301
FLSBOX


FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
701 PM EDT THU JUL 24 2008



...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN RHODE 
ISLAND...
 
  PAWTUXET RIVER AT CRANSTON AFFECTING KENT AND PROVIDENCE COUNTIES

HEAVY RAINFALL FROM YESTERDAY AND TODAY BROUGHT SIGNIFICANT RISES ON
THE PAWTUXET RIVER AT CRANSTON. AN ADDITIONAL ONE QUARTER TO ONE
HALF INCH OF RAIN IS EXPECTED IN THE AREA THIS EVENING. THIS IS
EXPECTED TO PUSH THE RIVER TO AROUND 8.5 FEET AROUND MIDNIGHT
TONIGHT...BELOW THE 9 FOOT FLOOD STAGE.  AS A RESULT...THE FLOOD
WARNING HAS BEEN CANCELED. 

DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR 
CULVERTS.  SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE.

RIC003-007-242331-
/O.CAN.KBOX.FL.W.0037.000000T0000Z-080725T1200Z/
/CRAR1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
701 PM EDT THU JUL 24 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE PAWTUXET RIVER AT CRANSTON.
* AT  6:30 PM THURSDAY THE STAGE WAS 6.6 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  8.5 FEET LATE TONIGHT. 
* IMPACT...AT 9.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  RIVER AS IT FLOWS THROUGH WARWICK AND CRANSTON.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Jul 24, 11:16 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 24, 11:16 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1116 AM EDT THU JUL 24 2008

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL BRING HEAVY RAINFALL AND POSSIBLE
FLOODING TO PORTIONS OF SOUTHERN NEW ENGLAND THROUGH THIS EVENING.
A SECOND COLD FRONT WILL APPROACH LATE THIS WEEKEND WITH ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS POSSIBLE. UNSETTLED WEATHER WILL
REMAIN ACROSS THE REGION THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BEST HELICITY HAS SHIFTED NORTH TO NH. BUT MORNING SOLAR HEATING HAS
CREATED A BULLSEYE OF INSTABILITY OVER EASTERN MASS/RI. THIS WILL BE
OUR GREATEST CONCERN FOR POTENTIAL SEVERE TSTMS THIS
AFTERNOON...MOSTLY STRAIGHT LINE WINDS. WITH HIGH PW/S...EXPECT HEAVY
DOWNPOURS AS WELL. WARM AND HUMID WITH SHOWERS/TSTMS OTHERWISE.

A HIGH SURF ADVISORY CONTINUES FOR SOUTH COASTAL MASSACHUSETTS AND
SOUTHERN RHODE ISLAND. CURRENT SEAS ARE AT 5 FEET AND BUILDING. WE
EXPECT WAVE HEIGHTS AND THE RIP CURRENT RISK TO INCREASE THROUGH THE
AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THURSDAY NIGHT...SHOWERS AND THUNDERSTORMS THIS EVENING WILL COME TO
AN END AS THE COLD FRONT CROSSES SOUTHERN NEW ENGLAND. HAVE
CONTINUED LIKELY TO CATEGORICAL POPS ACROSS MUCH OF THE FORECAST
AREA. EXPECT A VERY HUMID NIGHT...BUT WITH SOME DECEASING HUMIDITY
LATE ACROSS THE FAR INTERIOR.

FRIDAY...A FEW LINGERING MORNING SHOWERS WILL BE POSSIBLE ON THE
CAPE AND ISLANDS. OTHERWISE EXPECT A SEASONABLY WARM DAY WITH
INCREASING SUNSHINE AND LOWERING HUMIDITY VALUES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODELS SHOWING LESS CONTINUITY THIS MORNING...LENDING TO LESS
CONFIDENCE TO THIS PORTION OF THE FORECAST...ESPECIALLY FROM MONDAY
ONWARD. LEANED TOWARD THE GFS AND ECMWF ENSEMBLES FOR THIS PORTION
OF THE FORECAST.

ONE THING THAT APPEARS TO SHOW SOME CONTINUITY IS THE LONG WAVE
UPPER LEVEL TROUGH THAT IS EXPECTED TO REMAIN ALONG THE EASTERN U.S.
THROUGH AT LEAST TUESDAY.

FRIDAY NIGHT...DRIER WEATHER CONTINUES BEHIND A DEPARTING COLD FRONT.

SATURDAY...NEXT FRONT BEGINS TO APPROACH AROUND THE CUTOFF UPPER LOW
OVER QUEBEC. TIMING IS SUSPECT AS MODELS SHOWING SOME SPREAD AT THIS
POINT...BUT HAVE INCLUDED CHANCE POPS FROM W-E DURING THE DAY. DEWPTS
HEAD BACK UP WITH THE CONTINUED SW FLOW. CURRENT TIMING SUGGESTS BEST
SHOT OF SHWRS/TSTMS WILL OCCUR DURING THE NIGHTTIME HOURS...BUT NOT A
WHOLE LOT OF CONFIDENCE.

SUNDAY THROUGH TUESDAY...AT THIS POINT...APPEARS THAT THE FRONT
SLOWS TO A CRAWL AS IT CROSSES THE REGION OVER THIS WEEKEND...THEN
WILL PUSH JUST OFF THE COAST ON MONDAY. HAVE CARRIED CHANCE POPS
THROUGH MONDAY...THOUGH STILL HAVE NOT A LOT OF CONFIDENCE WITH THE
TIMING OF THIS SYSTEM.

WEDNESDAY...APPEARS THAT IT WILL BE A DRY DAY WITH HIGH PRES TRYING
TO PUSH E OUT OF THE GREAT LAKES. HOWEVER...LOW CONFIDENCE DUE TO
THE VERY AMPLIFIED UPPER PATTERN IN PLACE.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THIS AFTERNOON...AREAS MVFR WITH SCATTERED IFR CEILINGS. SCATTERED
CONVECTION BECOMING WIDESPREAD SHRA/TSRA THIS AFTERNOON. HEAVY
RAINFALL EXPECTED. ISOLATED SEVERE THUNDERSTORMS POSSIBLE.

TONIGHT...AREAS IFR CEILINGS WILL GRADUALLY IMPROVE TO MVFR AFTER
MIDNIGHT WESTERN TERMINALS.

FRI...CONDITIONS GRADUALLY IMPROVING TO VFR...LINGERING IFR
CONDITIONS POSSIBLE CAPE AND ISLANDS.

OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...

SAT...VFR EARLY. CONDITIONS LOWERING TO MVFR-IFR IN SCT SHRA/TSRA
FROM W-E DURING THE DAY.

SUN AND MON...IFR AM/MVFR PM SCT SHRA/TSRA AND FOG PATCHES S COAST
EACH DAY.

&&

.MARINE...
TODAY...SMALL CRAFT ADVISORY HAS BEEN EXPANDED TO INCLUDE ALL WATERS.
WIND GUSTS TO 25 TO 30 KT WILL BE POSSIBLE. WNA SEAS HAVE BEEN
UNDERCUT 20 PERCENT DUE TO LOW LEVEL INVERSION.

TONIGHT AND FRIDAY...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS AND
LEFTOVER SWELL.

OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...

SATURDAY AND SUNDAY...SCA FOR HAZARDOUS SEAS WILL CONTINUE WITH
BUILDING S-SW SWELL EXPECTED AHEAD OF THE NEXT APPROACHING COLD
FRONT...MAINLY ON THE SOUTHERN WATERS.

MONDAY...WINDS SHIFT TO W AND DIMINISH. LEFTOVER SEAS WILL REMAIN
CLOSE TO SMALL CRAFT CRITERIA ON THE SOUTHERN OUTER WATERS.

&&

.HYDROLOGY...
FLOOD WATCH CONTINUES THIS AFTERNOON. HEAVIEST RAINFALL WILL BE IN
EASTERN NEW ENGLAND...WITH TOTALS OF 1 TO 3 INCHES EXPECTED AND LOCAL
AMOUNTS UP TO 5 INCHES POSSIBLE. LESSER AMOUNTS IN WESTERN NEW
ENGLAND THIS AFTERNOON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ002>004.
MA...FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ002>021-026.
     HIGH SURF ADVISORY UNTIL 8 AM EDT FRIDAY FOR MAZ020-023-024.
NH...FLOOD WATCH THROUGH LATE TONIGHT FOR NHZ011-012-015.
RI...FLOOD WATCH THROUGH LATE TONIGHT FOR RIZ001>007.
     HIGH SURF ADVISORY UNTIL 8 AM EDT FRIDAY FOR RIZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
     ANZ230>237-250-254-255.

&&

SYNOPSIS...STRAUSS
NEAR TERM...WTB
SHORT TERM...STRAUSS
LONG TERM...EVT
AVIATION...STRAUSS/EVT
MARINE...STRAUSS/EVT
HYDROLOGY...
Hazardous weather outlook, Jul 24, 5:13 AM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
513 AM EDT THU JUL 24 2008

CTZ002>004-MAZ002>019-021-026-NHZ011-012-015-RIZ001>005-250915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
513 AM EDT THU JUL 24 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
ALL OF MASSACHUSETTS EXCEPT THE BARNSTABLE...BERKSHIRE...SOUTHERN
BRISTOL...DUKES AND NANTUCKET COUNTIES...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A LOW RISK OF SEVERE THUNDERSTORMS TODAY. THE COVERAGE OF
SEVERE THUNDERSTORMS WILL DEPEND GREATLY ON THE AMOUNT OF SUNSHINE WE
RECEIVE. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HOWEVER...LARGE
HAIL OR AN ISOLATED TORNADO ARE ALSO POSSIBLE. LIGHTNING WILL ALSO BE
A HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE SOMETIME SATURDAY
INTO SUNDAY. LIGHTNING WOULD BE A RISK WITH ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER PER STANDARD
PROCEDURES.  THANKS FOR YOUR HELP.

MAZ023-024-RIZ008-250915-
DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
513 AM EDT THU JUL 24 2008

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NANTUCKET...MARTHAS VINEYARD
AND BLOCK ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

THERE IS A LOW RISK OF SEVERE THUNDERSTORMS TODAY. THE COVERAGE OF
SEVERE THUNDERSTORMS WILL DEPEND GREATLY ON THE AMOUNT OF SUNSHINE WE
RECEIVE. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HOWEVER...LARGE
HAIL OR AN ISOLATED TORNADO ARE ALSO POSSIBLE. LIGHTNING WILL ALSO BE
A HAZARD.

LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY THUNDERSTORMS...WHICH
COULD LEAD TO NUISANCE FLOODING OF LOW-LYING OR POOR-DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE SOMETIME SATURDAY
INTO SUNDAY. LIGHTNING WOULD BE A RISK WITH ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER PER STANDARD
PROCEDURES.  THANKS FOR YOUR HELP.

MAZ020-RIZ006-007-250915-
SOUTHERN BRISTOL MA-WASHINGTON RI-NEWPORT RI-
513 AM EDT THU JUL 24 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN BRISTOL COUNTY
MASSACHUSETTS AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.

THERE IS A LOW RISK OF SEVERE THUNDERSTORMS TODAY. THE COVERAGE OF
SEVERE THUNDERSTORMS WILL DEPEND GREATLY ON THE AMOUNT OF SUNSHINE WE
RECEIVE. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HOWEVER...LARGE
HAIL OR AN ISOLATED TORNADO ARE ALSO POSSIBLE. LIGHTNING WILL ALSO BE
A HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE SOMETIME SATURDAY
INTO SUNDAY. LIGHTNING WOULD BE A RISK WITH ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER PER STANDARD
PROCEDURES.  THANKS FOR YOUR HELP.

MAZ022-250915-
BARNSTABLE MA-
513 AM EDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR BARNSTABLE COUNTY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW RISK OF SEVERE THUNDERSTORMS TODAY. THE COVERAGE OF
SEVERE THUNDERSTORMS WILL DEPEND GREATLY ON THE AMOUNT OF SUNSHINE WE
RECEIVE. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HOWEVER...LARGE
HAIL OR AN ISOLATED TORNADO ARE ALSO POSSIBLE. LIGHTNING WILL ALSO BE
A HAZARD.

LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY THUNDERSTORMS...WHICH
COULD LEAD TO NUISANCE FLOODING OF LOW-LYING OR POOR-DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE SOMETIME SATURDAY
INTO SUNDAY. LIGHTNING WOULD BE A RISK WITH ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER PER STANDARD
PROCEDURES.  THANKS FOR YOUR HELP.

ANZ230>237-250-254-255-250915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
513 AM EDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED LATE TODAY
INTO TONIGHT. THERE IS A LOW RISK OF SEVERE THUNDERSTORMS. THE COVERAGE
OF SEVERE THUNDERSTORMS WILL DEPEND GREATLY ON THE AMOUNT OF SUNSHINE
WE RECEIVE. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HOWEVER...LARGE
HAIL OR AN ISOLATED TORNADO ARE ALSO POSSIBLE. LIGHTNING WILL ALSO BE
A HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE SOMETIME SATURDAY
INTO SUNDAY. LIGHTNING WOULD BE A RISK WITH ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER PER STANDARD
PROCEDURES. THANKS FOR YOUR HELP.

In the hours before

Special weather statement, Jul 24, 11:03 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1103 AM EDT THU JUL 24 2008

MAZ005-012-013-017-020-RIZ001-002-004>007-241545-
BRISTOL RI-CENTRAL MIDDLESEX COUNTY MA-EASTERN KENT RI-NEWPORT
RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-SOUTHERN BRISTOL MA-SOUTHERN WORCESTER MA-WASHINGTON RI-WESTERN
NORFOLK MA-
1103 AM EDT THU JUL 24 2008

AT 1058 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 50 MPH ALONG A LINE EXTENDING FROM 3 MILES NORTH OF UPTON TO NORTH
KINGSTOWN...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
MILFORD TO 7 MILES NORTHEAST OF SOUTH KINGSTOWN...MOVING NORTHEAST AT
28 MPH.

THUNDERSTORMS WILL BE NEAR...NEWPORT AND WOONSOCKET BY 1110 AM EDT...
PRUDENCE ISLAND AND PAWTUCKET BY 1120 AM EDT...WARREN AND PORTSMOUTH
BY 1130 AM EDT...WESTPORT AND TIVERTON BY 1140 AM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jul 24, 11:47 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1147 AM EDT THU JUL 24 2008

MAZ005-013>018-020-021-RIZ005-007-241630-
BRISTOL RI-CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-NEWPORT
RI-NORTHERN BRISTOL MA-SOUTHEAST MIDDLESEX MA-SOUTHERN BRISTOL
MA-SOUTHERN PLYMOUTH MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
1147 AM EDT THU JUL 24 2008

AT 1145 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 50 MPH ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF DOVER TO
12 MILES SOUTH OF TIVERTON...OR ALONG A LINE EXTENDING FROM 5 MILES
EAST OF FRAMINGHAM TO 6 MILES EAST OF NEWPORT...MOVING NORTHEAST AT
23 MPH.

THUNDERSTORMS WILL BE NEAR...WESTWOOD AND WALPOLE BY NOON EDT...
WESTWOOD AND WESTPORT BY 1210 PM EDT...CANTON AND STOUGHTON BY 1220
PM EDT...AVON AND BOSTON BY 1230 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jul 24, 12:00 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1200 PM EDT THU JUL 24 2008

MAZ005>007-013>019-NHZ012-241645-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN HILLSBOROUGH
NH-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL
MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN ESSEX MA-WESTERN NORFOLK
MA-WESTERN PLYMOUTH MA-
1200 PM EDT THU JUL 24 2008

AT 1154 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 45 MPH ALONG A LINE EXTENDING FROM 4 MILES WEST OF METHUEN TO 2
MILES SOUTH OF FOXBOROUGH...OR ALONG A LINE EXTENDING FROM 5 MILES
WEST OF LAWRENCE TO 6 MILES NORTHEAST OF NORTH ATTLEBOROUGH...MOVING
NORTHEAST AT 41 MPH.

THUNDERSTORMS WILL BE NEAR...HOLBROOK AND AVON BY 1210 PM EDT...
WEYMOUTH AND ROCKLAND BY 1220 PM EDT...HINGHAM AND WINTHROP BY 1230
PM EDT...TOPSFIELD AND SWAMPSCOTT BY 1240 PM EDT...WENHAM AND ROWLEY
BY 1250 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jul 24, 12:16 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1216 PM EDT THU JUL 24 2008

MAZ017-018-020-021-023-RIZ007-241700-
DUKES MA-NEWPORT RI-NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN
PLYMOUTH MA-WESTERN PLYMOUTH MA-
1216 PM EDT THU JUL 24 2008

AT 1211 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 50 MPH ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF TIVERTON TO 12
MILES SOUTHEAST OF DARTMOUTH...OR ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF BRISTOL TO 12 MILES WEST OF VINEYARD HAVEN...MOVING
NORTH AT 48 MPH.

THUNDERSTORMS WILL BE NEAR...DIGHTON AND ROCHESTER BY 1230 PM EDT...
WAREHAM AND RAYNHAM BY 1240 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jul 24, 12:31 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1231 PM EDT THU JUL 24 2008

MAZ005>007-013>019-241730-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN NORFOLK
MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SOUTHEAST MIDDLESEX
MA-SUFFOLK MA-WESTERN ESSEX MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH
MA-
1231 PM EDT THU JUL 24 2008

AT 1228 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WITH THE POTENTIAL TO
PRODUCE WIND GUSTS TO 45 MPH AND SMALL HAIL ALONG A LINE EXTENDING
FROM 3 MILES NORTHEAST OF NORTH ANDOVER TO 6 MILES SOUTH OF
EASTON...OR ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
LAWRENCE TO 3 MILES NORTHWEST OF TAUNTON...MOVING NORTHEAST AT 31
MPH.

THUNDERSTORMS WILL BE NEAR...EAST BRIDGEWATER...EAST BOSTON...WEST
BRIDGEWATER AND SOUTH BOSTON BY 1240 PM EDT...HANSON...CHELSEA...
WHITMAN AND SAUGUS BY 1250 PM EDT...HANOVER AND WINTHROP BY 100 PM
EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE
Special weather statement, Jul 24, 12:44 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1244 PM EDT THU JUL 24 2008

MAZ006-007-013>022-241745-
BARNSTABLE MA-EASTERN ESSEX MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH
MA-NORTHERN BRISTOL MA-SOUTHEAST MIDDLESEX MA-SOUTHERN BRISTOL
MA-SOUTHERN PLYMOUTH MA-SUFFOLK MA-WESTERN ESSEX MA-WESTERN NORFOLK
MA-WESTERN PLYMOUTH MA-
1244 PM EDT THU JUL 24 2008

AT 1241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 45 MPH ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF EASTON TO
12 MILES SOUTH OF MARION...OR ALONG A LINE EXTENDING FROM 6 MILES
WEST OF BROCKTON TO 4 MILES WEST OF FALMOUTH...MOVING NORTH AT 58
MPH.

THUNDERSTORMS WILL BE NEAR...CANTON...MIDDLEBOROUGH...WEST
BRIDGEWATER AND WAREHAM BY 1250 PM EDT...MATTAPAN...HYDE PARK...
SANDWICH AND PLYMOUTH BY 100 PM EDT...SCITUATE AND WINTHROP BY 110 PM
EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:55 PM EDTAreal Flood AdvisoryBOXProvidence3 hr
Jul 23, 8:59 PM EDTAreal Flood AdvisoryBOXProvidence3 hr
Jul 24, 7:11 AM EDTAreal Flood AdvisoryBOXKent, Providence3 hr
Jul 24, 8:59 AM EDTAreal Flood AdvisoryBOXKent, Providence, Washington6 hr
Jul 24, 11:31 AM EDTAreal Flood AdvisoryBOXBristol, Kent, Newport, Providence89 min
Jul 24, 12:19 PM EDTAreal Flood AdvisoryBOXBristol, Newport3 hr
Jul 24, 7:08 PM EDTAreal Flood AdvisoryBOXNewport6 hr

Nearby

River Flood Warnings in Rhode Island, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.